Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 220, NWS North Platte, NE

July 10, 2011Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2011, 11:07 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 11:07 PM CDT (04:07 UTC)
Expired
Jul 10, 2011, 11:45 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:25 PM CDTTSTM WND GST 502 W Bartlett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 7:24 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2656 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2656 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KLBF 110407
SVRLBF
NEC071-183-110445-
/O.NEW.KLBF.SV.W.0220.110711T0407Z-110711T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1145 PM CDT

* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHEAST OF ALMERIA TO BURWELL TO 13 MILES NORTHEAST
  OF WOLBACH...AND MOVING EAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURWELL...ERICSON...PIBEL LAKE STATE RECREATION AREA...BARTLETT...
  FOUR CORNERS...HIGHWAY 91 MILE MARKER 70...HIGHWAY 11 MILE MARKER
  100 AND HIGHWAY 11 MILE MARKER 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4173 9830 4173 9921 4174 9922 4209 9921
      4208 9829 4174 9829
TIME...MOT...LOC 0407Z 256DEG 60KT 4176 9948 4176 9906
          4151 9816
WIND...HAIL 60MPH <.75IN

$$

SPRINGER
2 follow-up statements
393 
WWUS53 KLBF 110424
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1124 PM CDT SUN JUL 10 2011

NEC071-183-110445-
/O.CON.KLBF.SV.W.0220.000000T0000Z-110711T0445Z/
GARFIELD NE-WHEELER NE-
1124 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WHEELER AND
GARFIELD COUNTIES UNTIL 1145 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA TO 6 MILES
WEST OF ERICSON TO 26 MILES SOUTHEAST OF SPALDING...MOVING EAST AT 70
MPH.

LOCATIONS IMPACTED INCLUDE...
  BARTLETT...FOUR CORNERS...HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 11
  MILE MARKER 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4173 9830 4173 9921 4174 9922 4209 9921
      4208 9829 4174 9829
TIME...MOT...LOC 0424Z 256DEG 60KT 4182 9911 4182 9869
          4156 9779
WIND...HAIL 60MPH <.75IN

$$

SPRINGER
639 
WWUS53 KLBF 110446
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT SUN JUL 10 2011

NEC071-183-110456-
/O.EXP.KLBF.SV.W.0220.000000T0000Z-110711T0445Z/
GARFIELD NE-WHEELER NE-
1146 PM CDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER AND GARFIELD COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER 
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 4173 9830 4173 9921 4174 9922 4209 9921
      4208 9829 4174 9829
TIME...MOT...LOC 0424Z 256DEG 60KT 4182 9911 4181 9869
          4155 9779

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT SUN JUL 10 2011

.DISCUSSION...HOT AND HUMID WEATHER CONTINUES.  THE UPPER LEVEL
PATTERN SHOWS A RIDGE OF WARM ARE ACROSS THE CENTRAL US. OVER THE
NEXT FEW DAYS THIS AXIS SHOULD MOVE EAST AND ALLOW SOUTHWEST FLOW
ALOFT AND ALLOW ANY THUNDERSTORMS WHICH DO OCCUR TO BECOME EFFICIENT
HEAVY RAIN PRODUCERS. THESE BOTH WILL HELP TO BRING A BREAK TO THE
WARM TEMPERATURES TUESDAY AND WEDNESDAY.  BY THE END OF THE WEEK
HOWEVER THE AXIS OF WARM AIR WILL MOVE BACK OVER THE STATE AND BRING
PERHAPS SOME OF THE WARMEST TEMPERATURES OF THE SUMMER.

.TONIGHT AND MONDAY...FORECAST CONCERNS THROUGH THIS PERIOD ARE
FOCUSED ON PRECIPITATION CHANCES AS WELL AS TEMPERATURES ON MONDAY.

EXPECTING CONVECTION TO DEVELOP OVER NORTHERN COLORADO THIS
AFTERNOON AND PUSH EASTWARD ACROSS THE SOUTHERN PARTS OF THE
FORECAST AREA TONIGHT. THERE WILL BE PLENTY OF INSTABILITY TO WORK
WITH AND WITH THE PASSING OF A WEAK SHORTWAVE TROUGH ALOFT...BELIEVE
THERE WILL BE ENOUGH FORCING TO KEEP THUNDERSTORMS GOING THROUGH AS
THEY MOVE THROUGH. BESIDES THE ACTIVITY EXPECTED TO MOVE ACROSS
SOUTHERN NEBRASKA...MAY GET SOME FURTHER DEVELOPMENT ON THE NORTH
BUT WITH LESSER CONFIDENCE ON THIS HAVE TRENDED PRECIPITATION
CHANCES SOUTHWARD FOR TONIGHT. IN TERMS OF SEVERE CHANCES...MU CAPES
AT 03Z ARE INDICATED TO BE 2K TO 4K J/KG AND DEEP LAYER SHEAR AT
AROUND 30 TO 35KTS THIS AFTERNOON LOOKS TO INCREASE TO AROUND 45KTS
THIS EVENING ACCORDING TO THE LATEST RUC. IN DAYS PAST...35 TO 40KT
SHEAR HAS NOT BEEN ENOUGH TO GET ENOUGH TILT IN STORMS TO SUPPORT
HAIL THREATS SO AS SHEAR LOOKS TO BE STRONGER HAVE A BIT HIGHER
CONFIDENCE THAT LARGE HAIL WOULD BE A POSSIBILITY IF STORMS DO MOVE
ACROSS THE AREA. MAY ALSO HAVE A WIND THREAT AS STORMS ORGANIZE INTO
A LINE MOVING ACROSS SOUTHERN NEBRASKA.

A SHORTWAVE TROUGH WILL MIGRATE ACROSS THE AREA FROM EASTERN
COLORADO INTO NORTHEAST NEBRASKA ON MONDAY. THE WARM FRONT
TO THE SOUTH WILL LIFT NORTH THROUGH THE DAY WITH THUNDERSTORMS
DEVELOPING ALONG AND NORTH OF THE FRONT. AGAIN...LOOKS
LIKE MORE OF AN AFTERNOON THREAT DUE TO DAYTIME HEATING/INCREASED
INSTABILITY...AND TIMING OF SHORTWAVE. HOWEVER MAY GET CLOUDS MOVING
IN AHEAD OF THE WAVE SO WHERE THE CLOUDS AND PRECIPITATION SET UP
MAY HAVE AN IMPACT ON HIGH TEMPERATURES...AND HAVE LOWERED HIGHS A
FEW DEGREES. THE WARM FRONT LOOKS TO STAY JUST TO THE SOUTH OF THE
FORECAST AREA THROUGH THE DAY...BUT THIS WILL HAVE TO BE WATCHED AS
EVEN A SLIGHT SHIFT NORTHWARD COULD CAUSE A BIG DIFFERENCE IN
TEMPERATURES AS LOCATIONS TO THE SOUTH OF THIS FRONT THE PAST FEW
DAYS HAVE SEEN HIGHS AROUND AND EXCEEDING 100F. SO IF THE WARM FRONT
DOES PUSH FURTHER NORTH HIGHS WILL BE TOO COOL. SEVERE STORMS ARE
AGAIN A POSSIBILITY...BUT RATHER THAN ACROSS SOUTHERN NEBRASKA...THE
THREAT WILL SHIFT INTO NORTHERN NEBRASKA. WITH MOIST EASTERLY FLOW
NORTH OF THE FRONT WILL SEE MU CAPES OF 2K TO 4K J/KG AND MODELS ARE
INDICATING SHEAR OF OF 40 TO 45KTS INTO EARLY EVENING MAINLY IN
LOCATIONS NORTH OF HIGHWAY 2 TO SUPPORT SUPERCELL DEVELOPMENT.
ALTHOUGH MAIN THREATS WILL BE HAIL AND WINDS...HODOGRAPHS INDICATING
A TORNADO CANNOT BE RULED OUT. HEAVY RAIN IS ALSO A THREAT FOR
TONIGHT AND MONDAY...SEE HYDROLOGY SECTION BELOW FOR DETAILS.

TUESDAY AND WEDNESDAY...CLOUDS AND STORMS WILL DOMINATE BOTH DAYS
WITH COOLER TEMPERATURES AND ONGOING PRECIPITATION. A SURFACE LOW
WILL HELP TO FOCUS ADDITIONAL CONVECTION ALONG AND NORTH OF A
SURFACE WARM FRONT ACROSS KANSAS. DO NOT EXPECT SEVERE WEATHER SO
MUCH AS HEAVY RAIN HOWEVER. PRECIPITABLE WATER 0Z TUESDAY WILL RANGE
FROM 1.5 TO 2.0 INCHES ACCORDING TO THE GFS AND CONTINUE IN THAT
RANGE FOR MUCH OF THE AREA THROUGH 0Z THURSDAY. SHOWERS AND
THUNDERSTORMS WILL NOT BE CONTINUOUS...RATHER THERE WILL BE A BREAK
BETWEEN THUNDERSTORM COMPLEXES WITH THE LONGEST PAUSE EXPECTED
DURING THE DAY TUESDAY. THIS CONCLUSION IS SHOWN IN EACH MODEL
HOWEVER EUROPEAN AND GEM SHOW THE PRECIPITATION TO BE SHIFTED ACROSS
NORTHERN PORTIONS OF THE AREA.

BY THURSDAY...THE UPPER LEVEL RIDGE AXIS WILL RETURN WEST AND
AMPLIFY UP THROUGH THE STATE. HEAT AND HUMIDITY WILL RETURN
TEMPERATURES INTO THE MID AND PERHAPS UPPER 90S. THIS STRONG WARMING
WILL ALSO LIMIT THUNDERSTORM CHANCES AS WE BEGIN TO SEE WARM AIR
ALOFT AND A CAP OF WARMER TEMPERATURES ALOFT.

LOOKING TO FRIDAY AND INTO THE WEEKEND WE WILL CONTINUE ABOVE NORMAL
TEMPERATURES AND PERHAPS BE CAPPED BUT FOR NOW WILL CONTINUE A FEW
CHANCES OF THUNDERSTORMS. A SURFACE LOW WILL BE WELL NORTH OF THE
AREA WITH A DRYLINE ACROSS THE EASTERN PANHANDLE AND A POSSIBLE
SOURCE OF THUNDERSTORMS.

&&

.AVIATION...
FORECAST CONCERNS FOR THE AVIATION COMMUNITY THROUGH MONDAY
AFTERNOON LIE WITH THUNDERSTORM CHANCES AS VARIABLE LIGHT WINDS ARE
EXPECTED THROUGH THE PERIOD WITH LITTLE OR NO CEILING OR VISIBILITY
RESTRICTIONS. DID PUT 5SM IN FOG AT KLBF AROUND THE 11Z TIME
THINKING BOUNDARY LAYER MOISTURE WILL BE HIGH AFTER OVERNIGHT
RAINFALL AND LIGHT WINDS TO KEEP THE AIR FROM BEING STIRRED MUCH.
NOT TERRIBLY CONFIDENT ON THIS THOUGH. THUNDERSTORM CHANCES WILL BE
HIGHEST AT THE KLBF TERMINAL THIS EVENING AS IT IS EXPECTED FOR
ACTIVITY FROM COLORADO TO SHIFT EAST ACROSS THE AREA. THEN ON MONDAY
A WARM FRONT ACROSS KANSAS WILL LIFT NORTH AND WILL SERVE AS A FOCUS
POINT FOR DEVELOPMENT OF THUNDERSTORMS. THE MOST LIKELY AREA FOR
STORMS ON MONDAY WILL BE ACROSS NORTHERN NEBRASKA...AFFECTING THE
KVTN TERMINAL BUT SHOULD BE AFTER 18Z.

&&

.HYDROLOGY...
VERY MOIST AND ANOMALOUS AIR CONTINUES TO SIT ACROSS THE AREA.
PRECIPITABLE WATER VALUE WAS 1.32 INCHES AT LBF AT 12Z THIS
MORNING...WHICH IS 139 PERCENT OF NORMAL. THESE VALUES ARE LIKELY TO
INCREASE AS MOISTURE POOLS ON THE NORTH SIDE OF THE WARM FRONT
LIFTING INTO NEBRASKA ON MONDAY. BY MONDAY NIGHT...THE GFS IS
SIGNALING UPWARDS OF 2.00 INCHES WHICH WELL EXCEEDS THE 2 STANDARD
DEVIATIONS ABOVE NORMAL AND COULD BE AN INDICATOR OF RECORD
RAINFALLS. IN ADDITION...WARM CLOUD DEPTHS TONIGHT OVER SOUTHERN
NEBRASKA APPROACH 4000 M...THEN ON MONDAY NIGHT AND TUESDAY REACH
THOSE DEPTHS AGAIN ACROSS THE ENTIRE AREA INDICATING STORMS CAN BE
VERY EFFICIENT RAINFALL PRODUCERS. THESE FACTORS...ALONG WITH STORM
MOTIONS THAT AREA/T TOO RAPID INDICATE HEAVY RAINS WITH FLASH
FLOODING WILL ALSO BE A THREAT OVER THE NEXT SEVERAL DAYS. SOMETHING
TO CONSIDER IS THAT THE NORTHERN PARTS OF THE FORECAST AREA HAVE NOT
SEEN A GREAT DEAL OF RAIN IN THE LAST WEEK SO CAN TAKE MORE RAINFALL
AND AS THE THREAT SHIFTS INTO THESE AREAS ON MONDAY AND WITH SOME
UNCERTAINTY STILL ON WHERE THE HEAVIEST RAINS WILL FALL DON/T SEE A
NEED FOR A FLASH FLOOD WATCH IN ANY LOCATION AT THIS TIME.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...HIRSCH
AVIATION/SHORT TERM...BROOKS
Hazardous weather outlook, Jul 10, 3:49 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SUN JUL 10 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SUN JUL 10 2011 /249 PM MDT SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. STORMS
COULD BECOME SEVERE MAINLY SOUTH OF A LINE FROM LISCO TO MULLEN
TO VALENTINE. QUARTER SIZE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH LOCALIZED FLASH
FLOODING ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS AGAIN A RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
MONDAY NIGHT AS A FRONTAL BOUNDARY STALLS OUT ACROSS SOUTHERN
NEBRASKA. CURRENT INDICATIONS ARE THAT THE MOST PROBABLE AREA FOR
STRONG TO SEVERE STORMS WILL BE NORTH OF INTERSTATE 80 MONDAY
AFTERNOON AND MONDAY NIGHT. AGAIN...HEAVY RAINFALL WITH LOCALIZED
FLASH FLOODING IS POSSIBLE.

THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH AT LEAST
TUESDAY AND WEDNESDAY. ALTHOUGH SEVERE THUNDERSTORMS CANNOT BE
RULED OUT...GENERAL THUNDERSTORM DEVELOPMENT AND LOCALLY HEAVY
RAINFALL ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND THEN AGAIN
MONDAY AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINS WOULD BE
APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Jul 10, 9:54 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 NW BROKEN BOW         41.42N 99.65W
07/10/2011  E2.00 INCH       CUSTER             NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 10, 9:57 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             9 E WELLFLEET           40.75N 100.56W
07/10/2011  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 10, 9:58 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     9 E WELLFLEET           40.75N 100.56W
07/10/2011  E60 MPH          LINCOLN            NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 10, 10:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     3 NNW ARNOLD            41.46N 100.22W
07/10/2011  E60 MPH          CUSTER             NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 10, 10:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             9 N TRYON               41.69N 100.94W
07/10/2011  E1.00 INCH       MCPHERSON          NE   PUBLIC

0752 PM     TSTM WND GST     3 E STAPLETON           41.48N 100.45W
07/10/2011  E60.00 MPH       LOGAN              NE   PUBLIC

            6 INCH DIAMETER TREE BRANCHES WERE SNAPPED OFF HIS ELM
            TREE.

0815 PM     TSTM WND GST     3 NNW ARNOLD            41.46N 100.22W
07/10/2011  E60.00 MPH       CUSTER             NE   PUBLIC

0828 PM     HAIL             8 NE ARNOLD             41.51N 100.08W
07/10/2011  E1.50 INCH       CUSTER             NE   PUBLIC

0850 PM     HAIL             9 NNE CALLAWAY          41.41N 99.85W
07/10/2011  E1.50 INCH       CUSTER             NE   PUBLIC

0857 PM     TSTM WND GST     14 SE STOCKVILLE        40.39N 100.20W
07/10/2011  E60.00 MPH       FRONTIER           NE   PUBLIC

0905 PM     HAIL             1 NW BROKEN BOW         41.42N 99.65W
07/10/2011  E2.00 INCH       CUSTER             NE   PUBLIC

0905 PM     HAIL             6 W BROKEN BOW          41.41N 99.75W
07/10/2011  E2.50 INCH       CUSTER             NE   PUBLIC

            SAID THERE WAS TREE DAMAGE WITH SPIKED HAILSTONES THE
            SIZE OF TENNIS BALLS.

0916 PM     TSTM WND GST     7 SW HAYES CENTER       40.44N 101.11W
07/10/2011  E70.00 MPH       HAYES              NE   EMERGENCY MNGR

0916 PM     HAIL             BROKEN BOW              41.41N 99.64W
07/10/2011  E1.25 INCH       CUSTER             NE   LAW ENFORCEMENT

0930 PM     TSTM WND GST     9 E WELLFLEET           40.75N 100.56W
07/10/2011  E60.00 MPH       LINCOLN            NE   PUBLIC

0933 PM     HAIL             9 E WELLFLEET           40.75N 100.56W
07/10/2011  E1.00 INCH       LINCOLN            NE   PUBLIC

0937 PM     TSTM WND GST     10 WSW HAYES CENTER     40.46N 101.20W
07/10/2011  E60.00 MPH       HAYES              NE   PUBLIC

&&

JAHSENMA
Special weather statement, Jul 10, 10:41 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT SUN JUL 10 2011

NEZ059-110430-
LINCOLN NE-
1041 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1130
PM CDT...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LAKE MALONEY STATE
RECREATION AREA...OR 11 MILES SOUTHEAST OF NORTH PLATTE...MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AND MAXWELL AROUND
1050 PM CDT.
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 1100 PM CDT.
BRADY AROUND 1105 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:03 PM CDTSevere Thunderstorm WarningLBFMcPherson42 min
Jul 10, 7:30 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson60 min
Jul 10, 8:02 PM CDTSevere Thunderstorm WarningLBFCuster58 min
Jul 10, 8:33 PM CDTSevere Thunderstorm WarningLBFCuster31 min
Jul 10, 8:44 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes46 min
Jul 10, 8:52 PM CDTSevere Thunderstorm WarningLBFChase, Hayes38 min
Jul 10, 9:00 PM CDTSevere Thunderstorm WarningLBFCuster60 min
Jul 10, 9:26 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln49 min
Jul 10, 9:31 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins44 min
Jul 10, 9:58 PM CDTSevere Thunderstorm WarningLBFCuster62 min
Jul 10, 10:02 PM CDTSevere Thunderstorm WarningLBFLincoln43 min
Jul 11, 4:19 PM CDTSevere Thunderstorm WarningLBFSheridan56 min
Jul 11, 5:04 PM CDTFlash Flood WarningLBFSheridan6 hr
Jul 11, 5:12 PM CDTSevere Thunderstorm WarningLBFSheridan63 min
Jul 11, 6:14 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.